Previous |  Up |  Next


MSC: 42B15, 46B70, 47B47
Commutator; interpolation; complex method; real method; multiplier
The boundedness properties of commutators for operators are of central importance in Mathematical Analysis, and some of these commutators arise in a natural way from interpolation theory. Our aim is to present a general abstract method to prove the boundedness of the commutator $[T,\Omega]$ for linear operators $T$ and certain unbounded operators $\Omega$ that appear in interpolation theory, previously known and a priori unrelated for both real and complex interpolation methods, and also to show how the abstract result applies to some very concrete examples. In Section 1 some examples are given to present some instances where these commutators are used in Analysis. Section 2 is the basic one and contains a general “commutator theorem” for operators of interpolation methods, and the basic idea is that $\Omega$ appears as a combination of two admissible interpolation methods, $\Phi$ and $\Psi$, that correspond to $\Phi(F)=F(\vartheta)$ and $\Psi(f)=F'(\vartheta)$ in the case of the complex method, with $\Omega(f)=\Psi(F)$ if $\Phi(F)=f$ (with a natural boundedness condition over the norms). Section 3 deals with the complex interpolation method and contains typical applications to commutators with pointwise multipliers. Section 4 refers to the real method, and an application to commutators with Fourier multipliers is included.
[BS] Bennett C., Sharpley B.: Interpolation of operators. Pure and Applied Mathematics 129. Academic Press, Inc., New York, 1988. Zbl 0647.46057, MR 89e:46001. MR 0928802 | Zbl 0647.46057
[BL] Bergh J., Löfström J.: Interpolation spaces. An introduction. Grundlehren der mathematischen Wissenschaften 223. Springer-Verlag, Berlin, 1976. Zbl 0344.46071, MR 58 #2349. MR 0482275 | Zbl 0344.46071
[BK] Brudnyǐ, Yu. A., Krugljak N. Ya.: Interpolation functors and interpolation spaces. North-Holland Math. Library 47. North Holland, Amsterdam, 1991. Zbl 0743.46082, MR 93b:46141. MR 1107298
[Ca] Calderón A. P.: Intermediate spaces and interpolation, the complex method. Studia Math. 24 (1964), 113–190. Zbl 0204.13703, MR 29 #5097. MR 0167830 | Zbl 0204.13703
[CC1] Carro M. J., Cerdà J.: Complex interpolation and $L^p$ spaces. Studia Math. 99 (1991), 57–67. Zbl 0772.46041, MR 92j:46134. MR 1120739
[CC2] Carro M. J., Cerdà J.: On the interpolation of analytic families of operators. In: Interpolation spaces and related topics (M. Cwikel, M. Milman and R. Rochberg, eds.). Israel Math. Conf. Proc. 5 (1992), 21–33. Zbl 0856.46046, MR 94b:46102. MR 1206488 | Zbl 0856.46046
[CCMS] Carro M. J., Cerdà J., Milman M., Soria J.: Schechter methods of interpolation and commutators. Math. Nachr. 174 (1995), 35–53. Zbl 0832.46064, MR 96k:46137. MR 1349035 | Zbl 0832.46064
[CCS1] Carro M. J., Cerdà J., Soria J.: Commutators and interpolation methods. Ark. Mat. 33 (1995), 199–216. Zbl 0903.46069, MR 97e:46101. MR 1373022 | Zbl 0903.46069
[CCS2] Carro M. J., Cerdà J., Soria J.: Higher order commutators in interpolation theory. Math. Scand. 77 (1996), 301–319. Zbl 0852.46058, MR 97d:46094. MR 1379273
[CCS3] Carro M. J., Cerdà J., Soria J.: Commutators, interpolation and vector function spaces. In: Function spaces, interpolation spaces, and related topics. Proc. of the workshop, Haifa, Israel, June 7-13, 1995. Israel Math. Conf. Proc. 13, 24–31. Bar-Ilan Univ., Ramat Gan, 1999. Zbl 1007.46024, MR 2000e:46090. MR 1707356
[CM] Cerdà J., Martín J.: Commutators and Besov spaces. Preprint.
[CKM] Cerdà J., Krugljak N. Ya., Martín J.: Commutators for approximation spaces and Marcinkiewicz-type multipliers. J. Approx. Theory 100 (1999), 251–265. Zbl 0953.41023, MR 2000h:46086. MR 1714965 | Zbl 0953.41023
[CLMS] Coifman R., Lions P.-L., Meyer Y., Semmes S.: Compacité par compensation et éspaces de Hardy. C. R. Acad. Sci. Paris, Sér. I 309 (1989), 945–949. Zbl 0684.46044, MR 91h:46058. MR 1054740
[CRW] Coifman R., Rochberg R., Weiss G.: Factorization theorems for Hardy spaces in several variables. Ann. Math. 103 (1976), 611–635. Zbl 0326.32011, MR 54 #843. MR 0412721 | Zbl 0326.32011
[Cw] Cwikel M.: Monotonicity properties of interpolation spaces. Ark. Mat. 14 (1976), 213–236. Zbl 0339.46024, MR 56 #1095. MR 0442714 | Zbl 0339.46024
[CJM] Cwikel M., Jawerth B., Milman M.: The domain spaces of quasilogarithmic operators. Trans. Amer. Math. Soc. 317 (1989), 599–609. MR 90e:46075. MR 0974512
[CJMR] Cwikel M., Jawerth B., Milman M., Rochberg R.: Differential estimates and commutators in interpolation theory. In: Analysis at Urbana. Vol. II: Analysis in abstract spaces. Proc. Special year in modern analysis. London Math. Soc. Lecture Note Ser. 138, 170–220. Cambridge Univ. Press, Cambridge, 1989. Zbl 0696.46050, MR 90k:46157. MR 1009191 | Zbl 0696.46050
[CKMR] Cwikel M., Kalton N., Milman M., Rochberg R.: A unified theory of commutator estimates for a class of interpolation methods. Adv. Math. 169 (2002), 241–312. Zbl pre01836808, MR 1 926 224. MR 1926224 | Zbl 1022.46017
[CL] Carli L. De, Laeng E.: Sharp $L^p$ estimates for the segment multiplier. Collect. Math. 51 (2000), 309–326. Zbl 0982.42006, MR 2001m:42027. MR 1814332
[DL] DeVore R. A., Lorentz G. G.: Constructive approximation. Grundlehren der Mathematischen Wissenschaften 303. Springer-Verlag, Berlin, 1993. Zbl 0797.41016, MR 95f:41001. MR 1261635 | Zbl 0797.41016
[DRS] DeVore R. A., Riemenschneider S. D., Sharpley R.: Weak interpolation in Banach spaces. J. Functional Anal. 33 (1979), 58–94. Zbl 0433.46062, MR 81f:46040. MR 0545385 | Zbl 0433.46062
[EG] Edwards R. E., Gaudry G. I.: Littlewood-Paley multipliers theory. Springer-Verlag, Berlin, 1977. Zbl 0464.42013, MR 58 #29760. MR 0618663
[GR] Cuerva J. García,- Francia J. L. Rubio de: Weighted norm inequalities and related topics. North-Holland Mathematics Studies 116. North-Holland, Amsterdam, 1985. Zbl 0578.46046, MR 87d:42023. MR 0807149
[G] Gustavsson J.: A function parameter in connection with interpolation of Banach spaces. Math. Scand. 42 (1978), 289–305. Zbl 0389.46024, MR 80d:46124. MR 0512275 | Zbl 0389.46024
[JRW] Jawerth B., Rochberg R., Weiss G.: Commutators and other second order estimates in real interpolation theory. Ark. Mat. 24 (1986), 191–219. Zbl 0655.41005, MR 88i:46096. MR 0884187
[Ka1] Kalton N. J.: Nonlinear commutators in interpolation theory. Mem. Amer. Math. Soc. 385 (1988). Zbl 0658.46059, MR 89h:47104. MR 0938889 | Zbl 0658.46059
[Ka2] Kalton N. J.: Differentials of complex interpolation processes for Köthe function spaces. Trans. Amer. Math. Soc. 333 (1992), 479–529. Zbl 0776.46033,MR 92m:46111. MR 1081938 | Zbl 0776.46033
[KPS] Krein A., Petunin, Yu., Semenov E. M.: Interpolation of linear operators. (Russian) Nauka, Moscow, 1978. Zbl 0493.46058, MR 81f:46086. English transl. in Translations of Mathematical Monographs 54. Amer. Math. Soc., Providence, R.I., 1982. Zbl 0499.46044, MR 84j:46103. MR 0649411
[Li] Lions J.-L.: Quelques procédés d’interpolation d’opérateurs linéaires et quelques applications. Seminaire Schwartz II (1960–61), 2–3.
[MS] Milman M., Schonbek T.: Second order estimates in interpolation theory and applications. Proc. Amer. Math. Soc. 110 (1990), 961–969. Zbl 0717.46066, MR 91k:46088. MR 1075187 | Zbl 0717.46066
[Ni] Nilsson P.: Reiteration theorems for real interpolation and approximation spaces. Ann. Math. Pura Appl. 132 (1982), 291–330. Zbl 0514.46049, MR 86c:46089. MR 0696048 | Zbl 0514.46049
[Pe] Peetre J.: New thoughts on Besov spaces. Duke University Mathematics Series. Durham, N.C., 1976. Zbl 0356.46038, MR 57 #1108. MR 0461123 | Zbl 0356.46038
[PS] Peetre J., Sparr G.: Interpolation of normed Abelian groups. Ann. Mat. Pura Appl., IV. Ser. 92 (1972), 217–262. Zbl 0237.46039, MR 48 #891. MR 0322529 | Zbl 0237.46039
[RW] Rochberg R., Weiss G.: Derivatives of analytic families of Banach spaces. Ann. of Math. 118 (1983), 315–347. Zbl 0539.46049, MR 86a:46099. MR 0717826 | Zbl 0539.46049
[Ru] Francia J. L. Rubio de: A Littlewood-Paley inequality for arbitrary intervals. Rev. Mat. Iberoamericana 2 (1985), 1–14. Zbl 0611.42005, MR 87j:42057. MR 0850681
[Sc] Schechter M.: Complex interpolation. Comp. Math. 18 (1967), 117–147. Zbl 0153.16402, MR 36 #6927. MR 0223880 | Zbl 0153.16402
[ST1] Segovia C., Torrea J. L.: Vector valued commutators and applications. Indiana Univ. Math. J. 38 (1989), 959–971. Zbl 0696.47033, MR 90k:47067. MR 1029684 | Zbl 0696.47033
[ST2] Segovia C., Torrea J. L.: Commutators of Littlewood-Paley sums. Ark. Mat. 31 (1993), 117–136. Zbl 0803.42006, MR 94j:42034. MR 1230269 | Zbl 0803.42006
[St1] Stein E. M.: Singular integrals and differentiability properties of functions. Princeton University Press, Princeton, N.J., 1970. Zbl 0207.13501, MR 44 #7280. MR 0290095 | Zbl 0207.13501
[St2] Stein E. M.: Harmonic analysis. Princeton Mathematical Series 43. Princeton University Press, Princeton, N.J., 1993. Zbl 0821.42001, MR 95c:42002. MR 1232192 | Zbl 0821.42001
[Tr] Triebel H.: Interpolation theory, function spaces, differential operators. North-Holland Math. Library 18. North-Holland, Amsterdam, 1978. Zbl 0387.46032, MR 80i:46032b. MR 0503903 | Zbl 0387.46033
[W] Williams V.: Generalized interpolation spaces. Trans. Amer. Math. Soc. 156 (1971), 309–334. Zbl 0213.13002, MR 43 #906. MR 0275149 | Zbl 0213.13002
Partner of
EuDML logo